Alert archive / Indiana / River Flood Warnings in 2026

River Flood Warning 6, NWS Indianapolis, IN

March 3, 2026Daviess County, Greene County, Knox County, Indiana

NWS Indianapolis, IN issued this river flood warning at Mar 3, 2026, 12:35 PM EST for Daviess County, Greene County, Knox County, Indiana. It took effect at Mar 4, 2026, 11:57 PM EST. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Mar 3, 2026, 12:35 PM EST (17:35 UTC)
In effect from
Mar 4, 2026, 11:57 PM EST
Expired
Mar 10, 2026, 9:53 PM EDT
In force
6 days
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Daviess County, IN, Greene County, IN, Knox County, IN

The radar

The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Newberry (NWBI3). The gauge peaked at 19.67 ft at Mar 8, 2026, 7:00 AM EDT.

actionminormoderate510152003/0303/0403/0503/0603/0703/0803/0903/1003/1103/12
Action stage
8 ft
Minor stage
13 ft
Moderate stage
19 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03360500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 3, 9:56 AM EST, 2 hours 39 minutes earlier. Its key messages:

  • Rain becoming widespread today with chances for thunderstorms and locally heavy rainfall through Thursday
  • Much warmer late week into the weekend with near record warmth Friday
  • Additional threats for rain and thunderstorms this weekend into next week will increase the risk for flooding across central Indiana
Area forecast discussion, Mar 3, 9:56 AM EST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
956 AM EST Tue Mar 3 2026

.KEY MESSAGES...

- Rain becoming widespread today with chances for thunderstorms
  and locally heavy rainfall through Thursday

- Much warmer late week into the weekend with near record warmth
  Friday

- Additional threats for rain and thunderstorms this weekend into
  next week will increase the risk for flooding across central
  Indiana

&&

.FORECAST UPDATE...
Issued at 954 AM EST Tue Mar 3 2026

The forecast remains in relatively good shape, but some slight
adjustment was made to temperatures and POPs. Current KIND radar
imagery shows widespread rain overspreading central Indiana. This
precipitation is associated with strong isentropic ascent ahead of a
gradually northward lifting frontal boundary.

The boundary is expected to stall out across central Indiana keeping
rain chances high through the day with extensive cloud cover. Look
for limited diurnal heating today, but warm air advection will warm
up temperatures into the mid 40s north to around the mid-upper 50s
across the far south.

Highs were slightly decreased given limited daytime heating and
precipitation continuing through the day. POPs were also slightly
adjusted to match current observations. Winds will remain light and
variable today as the staled boundary meanders.

&&

.SHORT TERM (Today and tonight)...
Issued at 317 AM EST Tue Mar 3 2026

Rain will become widespread across the area today as a warm front
lifts into the region and the combination of subtle upper level
disturbances and large scale ascent from a jet stream aloft act to
produce precipitation - the opening salvo in what looks to be an
active week for central Indiana.

Development of some weak elevated convective instability late today
into tonight suggests a threat for isolated thunderstorms this
afternoon and tonight, though no severe storms are expected.
Anomalous moisture will be present, with model precipitable water
values near or in excess of climatological max for the time of year,
so some substantial rainfall totals are likely through tonight. WPC
Superensemble means through tonight are in excess of one inch, with
higher end members approaching two inches, though this seems
unlikely in the absence of more substantial forcing or widespread
convection. Fortunately, medium to longer term dryness (though small
portions of south central Indiana are at least within about 75
percent of normal over the past 90 days) will allow the area to
fairly easily handle the modest rainfall rates expected. Hydrologic
concerns will become more pressing with time, however, as several
inches of rain will be possible over the longer term.

A substantial temperature gradient is expected today, particularly
south across the warm front, and uncertainty in this area is high.
Northern portions of the area will likely not get out of the 40s,
with areas from Indianapolis southward ranging from around 50 to
the low 60s, depending upon northward progress of the boundary.

&&

.LONG TERM (Wednesday through Monday)...
Issued at 317 AM EST Tue Mar 3 2026

Repeated rounds of rainfall are expected through much of the work
week as upper level waves move along a slow moving frontal zone in
the region mid week, with quasizonal upper level flow gradually
transitioning to deeper western troughing and eastern ridging late
in the week and into the weekend. This pattern shift will force the
boundary northward and allow transport of substantially anomalous
warmth and moisture into the region through the end of the work
week, with temperatures by late week as much as 20 to 30 degrees
above normal and precipitable water values remaining near or in
excess of climatological maxima.

While the primary concern will remain moderate to heavy rainfall
amounts, a strong storm or two cannot be ruled out, mainly near the
boundary on Wednesday, though this threat is low and primarily
related to isolated large hail.

Given the significant warmth and moisture present late week, will
need to monitor for a possible conditional severe threat there as
well, primarily Saturday with a cold frontal passage.

Total rainfall amounts through the next week may approach 3 to 5
inches in portions of the area, and while the prolonged time frame
and antecedent conditions will help to mitigate the immediate
impacts, fairly widespread minor flooding looks to be a good bet
along main stem rivers, and the areal flood threat will increase
with time and repeated rounds of rainfall.

&&

.AVIATION (12Z TAF Issuance)...
Issued at 617 AM EST Tue Mar 3 2026

Impacts:

- IFR or worse conditions throughout the period in fog and low
  ceilings

- Rain becoming widespread by 13-15Z across the sites

Discussion:

Widespread IFR or worse conditions remain in place at most sites,
and those not currently experiencing them will do so in the next
couple of hours.

Upper level disturbances moving along a warm front will produce
widespread rainfall beginning just after daybreak, which will remain
fairly widespread much of the period. Visibilities in rain will
largely be MVFR with occasional drops to IFR in more intense
showers, but widespread IFR or worse ceilings are expected to
persist.

Winds will generally be east/southeasterly early, becoming more
southerly and then variable with time, below 10KT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Melo
SHORT TERM...Nield
LONG TERM...Nield
AVIATION...Nield
Hazardous weather outlook, Mar 3, 3:21 AM EST, 9 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
321 AM EST Tue Mar 3 2026

INZ021-028>031-035>049-051>057-060>065-067>072-040830-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
321 AM EST Tue Mar 3 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

A few thunderstorms will be possible late today into tonight. Severe
storms are not expected, though heavy rainfall and localized flooding
will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

An extended period of moderate to heavy rainfall will continue with
the chances of waterway flooding increasing by late week. Details on
the locations and timing of heaviest rainfall remain uncertain at
this time.

There is also a chance for thunderstorms at times through Saturday.
A few strong storms are possible Wednesday along and south of
Interstate 70, with additional strong thunderstorms possible late
Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 12:35 PM ESTRiver Flood WarningINDJackson, Lawrence, Washington21 days
Mar 3, 12:35 PM ESTRiver Flood WarningINDDaviess, Greene, Knox11 days
Mar 3, 1:38 PM ESTFlood WatchINDBartholomew, Brown, Clay, Daviess, Decatur, Greene and 19 more20 hr
Mar 3, 5:22 PM ESTSpecial Weather StatementINDParke, Vermillion38 min
Mar 3, 5:55 PM ESTSpecial Weather StatementINDHendricks, Parke50 min
Mar 3, 6:30 PM ESTSpecial Weather StatementINDMarion45 min
Mar 3, 6:41 PM ESTSevere Thunderstorm WarningINDHendricks, Marion34 min

Nearby

River Flood Warnings in Indiana, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.